Get Your Dog Care Questions Answered by Experts
Hello and Thank You for contacting JustAnswer
I am sorry your boy is having trouble. I have a few questions so I can better assist you.
How long has he been doing this?
When did he have the medication?
How is his breathing?
What color are his gums?
Is they any enlargement in the abdomen?
How has he been acting before this all started?
Has he been urinating and defecating normally?
Any other known health problems other then bad hips?
Can you tell if his stomach is any larger then normal?
Has he had any vomiting?
When was he last seen by a vet?
Will he lay down at all, if so does he keep his head up or extended.
Sorry for all the questions, with out being able to see him I have to reply on information.
As soon as you reply back I will type up your answer so please stand by after your reply
The panting and refusing to lay down could indicate pain this may be in the abdomen or back. If in the abdomen it may be the kidneys, liver, spleen or pancreas.The fact that he has had loose stool for several weeks could also indicate a problem with the liver, pancreas or kidneys. I know blood work was done 4 months ago but things can change very quickly in a large breed older dog.
This behavior is also seen in dogs that are having fluid build up in the chest and or abdomen due to a problem with the heart or liver. If fluid builds in the lungs or abdomen laying down can make it hard to breath.
This breed is prone to a condition called DCM
If this was related to the hip pain I would have expected to see the Tramadol helping which it appears it is not. Because he is an older dog and there is a possibility this is something serious I would really suggest having him seen tonight at the local animal emergency.
I know that this is not what you want to hear on New Years Eve but it is what would be best for him.They may want to repeat blood work, and do x-ray to look in the abdomen and at the heart and lungs
Please let me know how he is doing, please reply back if you have additional questions or concerns.